Requip XL


#1
Does Requip XL make everybody that uses it feel tired all the time or is the the Parkinson's. So i would be tired anyway

#2
Does anybody know if i could stop useing Requip for a few days to see how i feel then go back on then if i feel i need to.

#3
Hi John,

I would definately not stop taking Requip XL unless under the supervision of a doctor!

Fatigue seems to be part and parcel of the condition and the treatments. Have you searched past posts on fatigue? There's a wealth of experience there.

Best wishes.

#4
Hi John
I take 3x8mg tablets of Requip XL each morning and I certainly feel tired a lot of the time. I have started to indulge in a short nap early after lunch and find this gives me a little more get up and go!!! Don't reduce your intake of tablets
without consulting your Parky Doc or Parky Nurse first as you may find that the alternative is worse than the tiredness. Best of Luck!!

#5
I am on 24mg requip xl. I have found that sleepiness occurs during the titration period, so it may wear off when you reach a plateau. You should not alter your requip intake without consulting with your doctor. With my doctor's permission,I am splitting the dosage between morning and night and have found, so far, that it evens out the side effects and helps with sleep at night. Has anyone else tried this?

#6
Hi Turnip
I was most interested to hear about you splitting up your dosage of ropinirole
and I shall be asking the parky nurse about the possibility of my doing this. Any tips are worth while.

#7
As a result of his lifestyle my husband takes his Requip XL at 5pm.When he went onto the Requip XL from the ordinary Requip there was an immediate improvement in his sleeping at night and lack of daytime sleepiness:no afternoon siestas.We put this down to the fact that as he takes it in the early evening he is fully medicated throughout the night.

#8
Thats a good idea if i take my Requip XL in the evening i might be able to use the tiredness to help me sleep that is a very good idea. I've been taking them in the morning and being tired all day and don't sleep very well at night seems daft now i think about it. Now i will see what happens when i try it.

#9
Requip completely crashed me out. I stuck it for 6 weeks. A PD nurse told be that once I settled on higher doses it would improve but i felt so odd i didn't wait to find out. I take sinemet now though I didn't really want to start it yet. I don't have many side effects but fatigue is one of them. It's more a muscle fatigue than the total sleepiness I had on requip but i do get sleepy too.
I feel most alert first thing when I wake up and last thing at night. Consultant said he could understand why i was better in the morning (though he didn't divulge the secret - I believe it's something to do with producing dopamine when asleep) but he didn't know why i should wake up late evening. It indicates to me that it's likely to be the meds as that's when they are probably at their lowest. I still can't decide if its the medicine or the PD but since I can get rid of neither it makes no odds i suppose.

#10
I was doing OK on Requip. Then having finished the follow up pack my prescription came as ropinirole. I believe that I read on this forum that he two are not quite the same? Anyway I am having trouble tolerating the medication at 3mg X 3 daily.A lovely PD nurse suggested that I decreased the dose as I simply couldn't carry on being sick several times a day. My GP was sort of OK with this but advised me to check with the neuro consultant. I would if I could. Next appt (3rd) is Oct. & I can't get passed the receptionist to have a telephone consult. I find the lack of definitave advise re medication quite frustrating, but I accept that I am asking the impossible

#11
Hi AB,

When I last changed dosage of Requip, I asked the pharmacist about generic ropinirole. He said in theory there shouldn't be any difference but, if I wanted to be sure of getting Requip, I should ask my GP to specify it on prescriptions. He couldn't see any problem with that as Requip and the generic equivalent were about the same price.

With regards to your GP getting you to consult with a neurologist about changing your dosage, I have to say I think he/she is out of order. It's a lot easier for a GP to get an answer to a query than a patient. I know this from personal experience. As you have found, it's unlikely you will ever get a 5-minute phone consultation with a neurologist. Perhaps if you wrote a letter the issue might be addressed fairly quickly - this worked for me.

Best wishes.

#12
Hi

I agree with the comments thus far. I started on Requip x 3 a day but found it difficult to get on with - too many highs and lows. Felt really tired when titrating up but less so as the dose increased. Found a great improvement in the XL one a day version - I dont split my dose - my tired period starts about 2130hrs. In theory Requip and Ropinirole are the same thing???
Hope you manage to get through to your neuro and get sorted before Oct

Good luck

Murf

#13
Hi all,

Requip XL, aka Ropinirole, at 24mgs is about the highest dose prescribed, can cause fatigue, hallucinations and nodding off at the drop of a hat. I was advised by the Boots Pharmacist to take the xl in one in the morning, as advised by the manufacturer, and have done so since, apart from once when it did me no good at all splitting it. But we all know we are not the same, so what is good for goosy may not be for gandy.

Do check with either your GP or PD nurse first before chopping and changing your meds. and try to appreciate your body takes time to adjust to these changes, so you can't expect anything to happen overnight. The side effects are now sorted out after reducing the xl, by two mgs a week, in particular the fatigue and falling asleep, a bit dodgy if you were smoking or driving.

As for the sinemet with requip i found that it did not give me the full whack until i noticed when i was active i got the benefit of at least four hours, instead of two to three when less than active. Cutiepie will concur with that as we have both noticed the same thing.

G.G.

#14
Dear all,I take 24mg requipxl I take 2 in a morning and 1 late afternoon.I also take a lose dose of madopar in between .It wasn't till I reached the higher dose that I felt the benefit.I always take my tablets with ginger biscuits,and never experienced any sickness.I sleep quite well but apart from the occasional cup of green tea I don't drink tea or coffee.I try to keep myself busy during the day,and sometimes push my self to the limit.Try to perceiver and make PD the last thing on your list not the first .Hope this helps Angel 4ux

#15
Hi
I take requip XL (24mg day) and did experience tiredness and nausea at first and every time I titrated up my dose. Most afternoons I had to have some down time, usually 20 minutes did the trick. But it did settle down, and made my days much more balanced than before. I rarely feel tired enough to take to my bed now. I also take madopar and sinemet, which have helped settle my symptoms down.
Not sure if this is any help, but the more experiences you hear the better I think.
I wouldn't do anything without talking to my GP or neurologist. From what I hear the return of the symptoms can be very scarey.
djemm

#16
I have continued to find splitting Requip XL 16 in the morning and 8 in the evening beneficial, especially in terms of sleep. Although I still have symptoms in the morning. My neuro has said that 24 isn't really the maximum so there is room for more. My problem tonight is I, and I put this as delicately as I can, have had an upset stomach for 4 days and I think the tablets have not been around enough to work so feeling extremely 'parky' but very unsure about taking extra. But worried about not having had enough.

#17
AM - requip is the brand name, ropinirole is the chemical name so the generic drug should be the same.
In my non-medical opinion, if you are being sick all the time you should try something else. The requip xl may be ok.
Perhaps you need to persuade your gp of the awfulness of your predicament and threaten to stop taking requip and so get them to write to the hospital? Just a suggestion.

#18
In the area I live to get a GP appt you have to 'phone between8 - 8.30. If you manage to get through and ther is a GP available not necessarily your own you are offered an appt.. last time I did this I was offered an appt at 9am. Takes me 20 mins toget downstairs!If you can't make the appt or one is not available you have to 'phone the following day. For a home visit you must phone by 10.30am & persuade the receptionist that it is an emergency and you really cannot get to the surgery

#19
I know that feeling well Annbernadette,
I always try to have appointments made for the afternoon because it takes me so long to 'get going' in the mornings. I know that if I really have no option than a morning appiontment I need to get up a good few hour before. Requip really made me sleep and when I was taking it I was still working full time. i have been known to fall asleep in a meeting!!! Had to come off it eventually before I killed myself or someone else at the wheel of the car.

Glenchass

#20
Well I have done everything I can think of to get my meds sorted. Rang surgery - no appts available. Duty DR will ring me tomorrow.Rang PUK helpline- nurse will ring me tomorrow. Rang NHS Direct - nurse went through a checklist thenadvised me to contact my GP.So round & round I go. My OH is understandably fed up. So am I